Birth Control Hunger

Question

Asked by jdrules123

Birth Control Hunger

I just got an Implanon last Tuesday for my form of birth control. I know that one of the side effects is weight gain, which I would prefer to try and manage as much as I can (I've lost 20 lbs over 9 months). It's only been a week and I'm all of a sudden starving. All the time. And I'm not even hungry, I just feel the need to stuff my face. I tried to call Planned Parenthood just recently and they're not open seeing as it's a government holiday. What can I do to keep the weight gain to a minimum or stop feeling hungry all the time?

Answer

Hi there

How are you doing now? Did you finally get to contact them?

There really is no easy way to answer this question. Stay hydrated, fill up on fiber or other foods which are healthy but won't make you gain weight, and make sure to keep up with exercise. You can try chewing sugarless gum, popcorn without butter, sunflower or pumpkin seed, etc for when you have what I call "mouth hunger." The other thing to keep in mind is that most cravings don't last...try to wait them out.

But do talk to your doctor to see how to combat this symptom.

Thank you for your question.